Wisconsin, 2007

Tornado in Wisconsin, June 2, 2007

June 2, 2007 · NWS MKX · 1 event in 1 county or zone

Isolated severe weather affected Washington County on June 2nd as a line of thunderstorms moved north/northeast through southern Wisconsin. On this day, an upper-level,cut-off low pressure was drifting slowly east through Minnesota.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Isolated severe weather affected Washington County on June 2nd as a line of thunderstorms moved north/northeast through southern Wisconsin. On this day, an upper-level,cut-off low pressure was drifting slowly east through Minnesota. Sufficient vertical wind shear was present in spiral bands of convection in order to generate rotating updrafts in some cells.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 2, 1:39 AM CST, 11 hours 40 minutes earlier.

Area forecast discussion, Jun 2, 1:39 AM CST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
239 AM CDT SAT JUN 2 2007

.DISCUSSION...FORECAST FOCUS IS ON RAIN CHANCES TODAY THROUGH
MONDAY.

MODEL QPF PATTERNS ARE IN VERY GOOD AGREEMENT TODAY...AND ARE IN
LINE WITH MOS POPS. RADAR AND SATELLITE LOOPS INDICATE ORGANIZED
CONVECTION IN MISSOURI HEADING NORTHEAST...AND SHOULD ENTER
SOUTHERN WISCONSIN BY 14Z. THIS IS IN STRONG AGREEMENT WITH MODEL
AND HPC QPF PATTERNS. WATER VAPOR LOOPS AND CURRENT RUC INDICATE A
SERIES OF SHORT WAVES DRIVING THE CONVECTION. LAPS RATES THIS
AFTERNOON BECOME STEEP INTO THE EVENING HOURS...WHILE CAPES
INCREASE TO NEAR 1000. THE ENTIRE STATE IS IN DAY ONE SLIGHT RISK.
WILL STAY CLOSE TO MOS POPS AND TEMPERATURES TODAY AND TONIGHT.

THE UPPER SYSTEM DRIFTS INTO WISCONSIN SUNDAY WITH THE CORE OF THE
COLDEST AIR ALOFT. A STRONG SHORT WAVE AND SURFACE TROUGH ARE
FORECAST. LAPS RATES WILL BE FAIRLY STEEP. HPC AND GFS QPF PATTERN
ARE SIMILAR...AND IN LINE WITH HIGH MAV POPS. WILL AGAIN STAY
CLOSE TO HIGH MAV POPS FOR SUNDAY.

ALTHOUGH THE SYSTEM MOVES EAST OF WISCONSIN SUNDAY NIGHT AND
MONDAY...THE COLDEST AIR ALOFT...-20...FILTERS INTO WISCONSIN. IN
ADDITION...MODELS INDICATE A CONTINUING SERIES OF SHORT WAVES
TRACKING ACROSS THE REGION IN THE NORTHWEST FLOW. WB ZERO HEIGHT
LOWERS TO AROUND 8K FEET. SCATTERED SHOWERS ARE LIKELY
MONDAY...AND EVEN AN ISOLATED THUNDERSTORMS IS POSSIBLE.

&&

.AVIATION...EXCEPT FOR MVFR AND SOME LCL IFR VSBYS AND CIGS ALONG LK
MICHIGAN...BNDRY LAYER WINDS SHOULD BE SUFFICIENT FOR MAINLY VFR
CONDITIONS TO HOLD INTO THE EARLY MORNING HOURS. SHRT WAVE TROF
BRINGS NEXT ROUND OF SHOWERS AND THUNDERSTORMS WITH MVFR CIGS AND
VSBYS INTO SWRN WI AROUND/AFT 13Z. ERN WI SHOULD REMAIN RAIN FREE
UNTIL 17-18Z.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

35/09
Hazardous weather outlook, Jun 2, 12:45 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
145 PM CDT SAT JUN 2 2007

WIZ046-047-051-052-056>060-062>072-031015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
145 PM CDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THUNDERSTORMS
ARE EXPECTED TO BREAK OUT OVER IOWA AND MINNESOTA LATER THIS
AFTERNOON AND THEN TRACK EASTWARD ACROSS SOUTHERN WISCONSIN.  THE
MAIN THREAT IS DAMAGING WINDS TO 60 MPH. AN ISOLATED TORNADO IS ALSO
POSSIBLE.  FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY
THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY SUNDAY INTO MONDAY AS AN UPPER LOW
CROSSES WISCONSIN. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS
THURSDAY. AT THIS TIME THE WEATHER PATTERN LOOKS FAVORABLE FOR SOME
SEVERE STORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

LMZ643>646-665-031015-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
145 PM CDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. SOME OF THE
STORMS COULD PRODUCE WIND GUSTS OVER 35 KNOTS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY AGAIN ON SUNDAY INTO MONDAY. THERE IS
ANOTHER CHANCE FOR THUNDERSTORMS ON THURSDAY.

FOWLE
WWW.WEATHER.GOV/MKX

The radar

The Milwaukee radar (KMKX), 47 km away, was scanning. The volume nearest the first event began at 19:17 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Washington

When
June 2, 1:19 PM CST
Where
Washington County, 2.12 mi SSW of Jackson
Rating
EF0
Path length
0.01 mi
Path width
15 yd
Reported by
Trained Spotter
Coordinates
43.292, -88.186

A brief, weak tornado spun up about 2.12 miles south-southwest (198 degrees) of the city of Jackson, or about 2.4 miles north of the village of Richfield (just west of STH 45), or about 0.23 miles southwest (225 degrees) of the STH 45 overpass with Western Ave. It was stationary during its 20-30 seconds life-span, based on trained spotter accounts. It resulted in only matted-down grasses. No EF-Scale Damage Indicator (DI) could be used. Specific lat/lon info is: N43.29313 W88.19027. Estimated average path width was about 20 yards. Estimated wind speed is 56-61 knots (65-70 mph).

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyThe tornado archive for Wisconsin, 2007Warnings in Wisconsin, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43662.